MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number T14
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user states "she has had 3 surgeries on her spine last in august of last year and now may need a 4rth fusion.She said this has affected her bladders ability to empty and she can retain about 600ml.She was advised to begin to cath 4 x a day but has been doing it less sometimes 3 - 2 x due to this irritation and pain she has had with various catheters she has trialed.She said she has a history of being allergic to "preservatives in general" does not know a specific name but states she is allergic to anesthetic preservatives and any preservatives in chicken as well as the preservatives in mirco-sutures.She will have irritation.She said she thinks she is had a reaction to all the catheters she has tried so far due to preservatives in them and specifically the lube in the cure products.She had primarily used t14 but after use she will have irritation and pain in her urethra that can last days.No concerns getting these in.She said she was advised by her md office to initially wash and reuse them (despite her having this irritation) until her order arrived and she was doing that when she got a uti.She would cleanse them with hibacleanse and use 1 catheter for the whole day placing it back in the tube for more lube each time.Uti symptoms were a lot of pain, burning in her bladder and cloudy urine and then she did a urine culture and it was positive for uti - she took 7 days of macrobid and her symptoms resolved but then 2 weeks later they came back.She said she was still washing & reusing them at this time.She did another urine test which was positive and she was given more macrobid but when the culture resulted she was placed on cipro which helped." she was advised never reuse a catheter which she has stopped doing.She said she then sampled the ultra12 from her mds office when she felt better and had the same pain/ irritation after use which lasted days however it did go away.End user was educated on hydrophilic vs prelubbed catheters vs uncoated.This emdr covers the unknown number of catheters associated with the utis.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092 manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19938670
Report Number1049092-2024-00108
Device Sequence Number20662667
Product Code KOD
UDI-Device Identifier00815947020390
UDI-Public00815947020390
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberT14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale